Alert archive / Arkansas / River Flood Advisories in 2021
River Flood Advisory 10, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood advisory at Mar 26, 2021, 8:27 AM CDT for Franklin County, Johnson County, Logan County, Arkansas. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2021, 8:27 AM CDT (13:27 UTC)
- Expired
- Mar 28, 2021, 7:56 AM CDT
- In force
- 47 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Franklin County, AR, Johnson County, AR, Logan County, AR
The radar
The Western Arkansas radar (KSRX), 55 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).
- Action stage
- 355.5 ft
- Minor stage
- 357 ft
- Moderate stage
- 363 ft
- Major stage
- 365 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
148
WGUS84 KTSA 261327
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
827 AM CDT Fri Mar 26 2021
...The National Weather Service in Tulsa has issued a Flood Advisory
for the following rivers in Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
ARC047-071-083-270130-
/O.NEW.KTSA.FL.Y.0010.210326T1327Z-210329T0000Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
827 AM CDT Fri Mar 26 2021
The National Weather Service in Tulsa has issued a
* Flood Advisory for
the Arkansas River at Ozark Lock and Dam.
* From this morning to Sunday evening.
* At 8:00 AM CDT Friday the stage was 356.0 feet.
* Action stage is 355.5 feet.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise to a crest of 356.3 feet
this evening and remain near 356 feet through at least early
Sunday morning. The river is forecast to fall below action stage
by midday Sunday.
* Impact...At 355.5 feet, the river remains in its banks, but access
to Okane Island may be cut off.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$6 follow-up statements
783
WGUS84 KTSA 261901
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
201 PM CDT Fri Mar 26 2021
...The Flood Advisory continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
ARC047-071-083-270715-
/O.CON.KTSA.FL.Y.0010.000000T0000Z-210329T0000Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
201 PM CDT Fri Mar 26 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Arkansas River at Ozark Lock and Dam.
* Until Sunday evening.
* At 1:00 PM CDT Friday the stage was 356.1 feet.
* Action stage is 355.5 feet.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise to a crest of 356.4 feet
just after midnight tonight and remain near 356 feet through at
least Saturday night. The river is forecast to fall below action
stage by midday Sunday.
* Impact...At 355.5 feet, the river remains in its banks, but access
to Okane Island may be cut off.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$620
WGUS84 KTSA 270056
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
756 PM CDT Fri Mar 26 2021
...The Flood Advisory is extended for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
ARC047-071-083-271300-
/O.EXT.KTSA.FL.Y.0010.000000T0000Z-210329T0600Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 PM CDT Fri Mar 26 2021
...The Flood Advisory is now in effect until early Monday morning...
The Flood Advisory continues for
the Arkansas River at Ozark Lock and Dam.
* Until late Sunday night.
* At 7:00 PM CDT Friday the stage was 356.7 feet.
* Action stage is 355.5 feet.
* Flood stage is 357.0 feet.
* Forecast...The river is expected to rise to a crest of 356.9 feet
tomorrow morning and remain above 356 feet through early Sunday
morning. The river is forecast to fall below action stage by
midday Sunday.
* Impact...At 355.5 feet, the river remains in its banks, but access
to Okane Island may be cut off.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$760
WGUS84 KTSA 271319
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
819 AM CDT Sat Mar 27 2021
...The Flood Advisory continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
ARC047-071-083-280130-
/O.EXT.KTSA.FL.Y.0010.000000T0000Z-210329T0000Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
819 AM CDT Sat Mar 27 2021
...The Flood Advisory is now in effect until tomorrow evening...
The Flood Advisory continues for
the Arkansas River at Ozark Lock and Dam.
* Until Sunday evening.
* At 7:00 AM CDT Saturday the stage was 356.2 feet.
* Action stage is 355.5 feet.
* Flood stage is 357.0 feet.
* Forecast...The river has crested but will remain above action
stage through Sunday morning. The river is expected to fall below
action stage early Sunday afternoon and continue falling
thereafter.
* Impact...At 355.5 feet, the river remains in its banks, but access
to Okane Island may be cut off.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$957
WGUS84 KTSA 271952
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
252 PM CDT Sat Mar 27 2021
...The Flood Advisory continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
ARC047-071-083-280800-
/O.CON.KTSA.FL.Y.0010.000000T0000Z-210329T0000Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
252 PM CDT Sat Mar 27 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Arkansas River at Ozark Lock and Dam.
* Until Sunday evening.
* At 2:00 PM CDT Saturday the stage was 355.7 feet.
* Action stage is 355.5 feet.
* Flood stage is 357.0 feet.
* Forecast...The river has crested but will remain above action
stage through Sunday morning. The river is expected to fall below
action stage early Sunday afternoon and continue falling
thereafter.
* Impact...At 355.5 feet, the river remains in its banks, but access
to Okane Island may be cut off.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$502
WGUS84 KTSA 280315
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
1015 PM CDT Sat Mar 27 2021
...The Flood Advisory continues for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
ARC047-071-083-281515-
/O.CON.KTSA.FL.Y.0010.000000T0000Z-210329T0000Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1015 PM CDT Sat Mar 27 2021
...The Flood Advisory remains in effect...
The Flood Advisory continues for
the Arkansas River at Ozark Lock and Dam.
* Until Sunday evening.
* At 9:00 PM CDT Saturday the stage was 355.5 feet.
* Action stage is 355.5 feet.
* Flood stage is 357.0 feet.
* Forecast...The river is fluctuating near action stage at 355.5
feet this evening. This is expected to persist until around midday
on Sunday, when the river is expected to fall below action stage
and continue falling into next week.
* Impact...At 355.5 feet, the river remains in its banks, but access
to Okane Island may be cut off.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$
Lacy270
WGUS84 KTSA 281256
FLSTSA
Flood Advisory
National Weather Service Tulsa OK
756 AM CDT Sun Mar 28 2021
...The Flood Advisory is cancelled for the following rivers in
Arkansas...
Arkansas River at Ozark Lock and Dam affecting Logan, Franklin
and Johnson Counties.
ARC047-071-083-281400-
/O.CAN.KTSA.FL.Y.0010.000000T0000Z-210328T1256Z/
/OZGA4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
756 AM CDT Sun Mar 28 2021
...The Flood Advisory for the Arkansas River at Ozark Lock and Dam
has been cancelled...
The Flood Advisory is cancelled for
the Arkansas River at Ozark Lock and Dam.
* At 7:00 AM CDT Sunday the stage was 354.0 feet.
* Flood stage is 357.0 feet.
* Forecast...The river has fallen below action stage and is forecast
to continue falling.
&&
LAT...LON 3546 9405 3550 9382 3542 9347 3536 9349
3531 9371 3540 9385
$$What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Mar 26, 6:28 AM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Mar 26, 6:28 AM CDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 AM CDT Fri Mar 26 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Patchy dense fog will continue this morning across northwest
Arkansas, extending northwest into the KBVO area. LIFR conditions
will be likely before conditions improve by mid morning. Otherwise,
VFR conditions are expected with gusty south winds this afternoon
at NE OK TAF sites.
&&
.PREV DISCUSSION... /Issued 424 AM CDT Fri Mar 26 2021/
DISCUSSION...
Early this morning...surface high pressure was centered over
Eastern Arkansas with mostly clear skies and light winds common
for much of Eastern Oklahoma and Northwest Arkansas. These
conditions combined with moisture from recent rains have allow for
patchy to areas of fog to develop across portions of the CWA. The
greater area of reduced visibility was over the far northeast
corner of Oklahoma and also much of far Northwest Arkansas. In
response...have issued a dense fog advisory into the mid morning
hours as visibility less than a quarter mile at times will remain
possible. Across the rest of the CWA...some patchy fog will remain
possible before southerly winds and temps increase this morning.
Through this afternoon...the surface high pressure is expected to
continue to shift eastward as a wave currently over the Desert
Southwest begins its eastward trek toward the Southern Plains. In
the wake of the departing surface high...southerly winds increase
with gusts in the 15 to around 30 mph range which will aid in
afternoon temperatures climbing into the low to mid 70s for most
locations. These conditions will allow for min relative humidity
values to fall into the 30 to 45 percent range and thus elevate
fire weather dangers over much of Eastern Okalhoma...while more
limited fire weather dangers are possible for Northwest Arkansas.
Area of greater concern looks to be along and west of Highway 75
in Northeast Oklahoma...where the stronger winds and lower
humidity values are forecast to create near critical Grassland
fire spread rates this afternoon. A fire danger statement has been
issued for these locations.
The wave out west is progged to push into the Southern Plains
Saturday with a cold front forecast to move into the CWA early
Saturday afternoon. Continued southerly flow ahead of the cold
front will transport low level moisture back into the region with
afternoon dewpoints in the 50s to around 60 degrees. Scattered rain
and thunderstorm chances look to develop within this moisture
plume during peak heating tomorrow across portions of Eastern
Oklahoma and spread into Northwest Arkansas through the evening
hours. Instability ahead of the front combined with deep layer
shear values...moderate mid level lapse rates and an increasing
low level jet...will allow for limited severe potentials Saturday
mid afternoon into the evening hours across Southeast Oklahoma
into Northwest Arkansas. Locally damaging wind and large hail look
to be the main threats...though a non-zero tornado potential
could be possible along the far eastern portion of the CWA where
better 0-1km shear values look to set up. The greater severe
potentials look to be just east of the CWA where greater
instability...60+ deg dewpoints and 0-1km shear values are
forecast. This precip should taper off and exit from west to east
Saturday evening and exit Saturday night with the departing cold
front and the movement of the upper level trof axis through the
region.
Northerly winds and cooler conditions return Sunday. However these
look to be short lived as southerly flow returns for the start of
the next work week. The ECMWF still continues to hold back a
portion of the upper trof before bringing it through the region
Monday. Will continue with the previous forecast and keep pops
just below mentionable criteria across Southeast Oklahoma and
Northwest Arkansas. Otherwise...with the return of gusty
southerly winds...an increase in fire weather dangers are forecast
again Monday and Tuesday afternoon. Additional rain and
thunderstorm chances look to return Tuesday night and Wednesday as
a longwave trof axis and surface cold front are progged to push
through the Plains. Differences continue with the details
concerning this mid week system and thus have stayed with low
chance pops at this time. Once this system departs...extended
model solutions indicate a ridge of high pressure setting up over
the Plains with more quiet conditions into next weekend.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Dense Fog Advisory until 9 AM CDT this morning for OKZ057-058-
063.
AR...Dense Fog Advisory until 9 AM CDT this morning for ARZ001-010-
011.
&&
AVIATION.....12Hazardous weather outlook, Mar 26, 5:04 AM CDT, 3 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 504 AM CDT Fri Mar 26 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 504 AM CDT Fri Mar 26 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. POOR VISIBILITY. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late Morning. FIRE WEATHER DANGER. RISK...Elevated. AREA...Much of Eastern Oklahoma. ONSET...Early Afternoon. DISCUSSION... Patchy to areas of fog will remain possible into the mid morning hours across portions of northeast Oklahoma and northwest Arkansas. Visibility less than a quarter mile at times will be possible for the far northeast corner of Oklahoma and also far Northwest Arkansas. Conditions should quickly improve mid morning as southerly winds and temperatures increase. Southerly winds become gusty in the 15 to around 30 mph range this afternoon with minimum afternoon relative humidity values generally in the 30 to 45 percent range across the region. This will aid in elevating fire weather dangers across much of eastern Oklahoma. Area of greater concern is along and west of Highway 75 in northeast Oklahoma, where the stronger wind gusts and lower humidity values are forecast to create near critical Grassland fire spread rates this afternoon. Areas of limited fire weather danger will also be possible for northwest Arkansas this afternoon. Fire weather conditions should decrease this evening as humidity values recover and winds begin to weaken. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...No Hazards. MONDAY...Very High Fire Weather Potential...High Wind Potential. TUESDAY AND WEDNESDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Shower and thunderstorm chances return Saturday afternoon and evening across much of eastern Oklahoma and also northwest Arkansas as a cold front pushes through the region. A limited severe weather potential will be possible across southeast and far eastern Oklahoma as well as northwest Arkansas with locally damaging wind and large hail being the main threats. Precipitation is forecast to taper off from west to east Saturday evening and exit Saturday night. Gusty southerly winds quickly return early next week which will help to increase fire weather concerns Monday and Tuesday ahead of another low pressure system forecast to move through the region around the middle part of next week. Additional shower and thunderstorm chances will be possible with this mid next week system. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:25 AM CDT | Dense Fog Advisory | TSA | Benton, Carroll, Madison, Washington | 7 hr |
Nearby
River Flood Advisories in Arkansas, 2021Every river flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.